Alert archive / Alabama / Flash Flood Warnings in 2011

Flash Flood Warning 40, NWS Huntsville, AL

July 14, 20114 counties in Alabama

NWS Huntsville, AL issued this flash flood warning at Jul 14, 2011, 8:47 PM CDT for 4 counties in Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2011, 8:47 PM CDT (01:47 UTC)
Expired
Jul 15, 2011, 12:00 AM CDT
In force
3 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

Counties Lawrence County, AL, Limestone County, AL, Madison County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 9:00 PM CDTFLASH FLOOD2 N Madison, ALMOVING WATER COVERING SEVERAL 30-40 FT SECTIONS OF HARBIN RD IN MADISON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1988 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1988 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WGUS54 KHUN 150147
FFWHUN
ALC079-083-089-103-150500-
/O.NEW.KHUN.FF.W.0040.110715T0147Z-110715T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
847 PM CDT THU JUL 14 2011

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL LAWRENCE COUNTY IN NORTHWEST ALABAMA...
  NORTHWESTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
  SOUTHEASTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
  WEST CENTRAL MADISON COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL MIDNIGHT CDT

* AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL AMOUNTS UP TO TWO INCHES HAVE OCCURRED IN    
  SOME OF THE WARNED AREA...AND ANOTHER ONE TO TWO INCHES IS         
  POSSIBLE IN SOME AREAS. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  ATHENS...DECATUR...MADISON...FLINT CITY...HARVEST AND TRINITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3495 8680 3476 8656 3441 8709 3456 8730
      3491 8698

$$

KDW
2 follow-up statements
902 
WGUS74 KHUN 150242
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
942 PM CDT THU JUL 14 2011

ALC079-083-089-103-150500-
/O.CON.KHUN.FF.W.0040.000000T0000Z-110715T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE AL-LIMESTONE AL-MADISON AL-MORGAN AL-
942 PM CDT THU JUL 14 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN MORGAN...
WEST CENTRAL MADISON...SOUTHEASTERN LIMESTONE AND EAST CENTRAL
LAWRENCE COUNTIES UNTIL MIDNIGHT CDT...

AT 900 PM CDT...WEATHER SPOTTERS REPORTED MINOR STREET FLOODING 
IN PARTS OF THE MADISON AREA AND SOUTH OF HARVEST. RAINFALL AMOUNTS 
AROUND TWO INCHES FELL VERY QUICKLY IN PORTIONS OF THE WARNED AREA. 
ALTHOUGH THE RAINFALL HAS SUBSIDED...MINOR STREET FLOODING MAY 
CONTINUE THROUGH MIDNIGHT. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...ATHENS...DECATUR...MADISON...FLINT CITY...HARVEST AND 
TRINITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3495 8680 3476 8656 3441 8709 3456 8730
      3491 8698

$$

KDW
137 
WGUS74 KHUN 150507
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1207 AM CDT FRI JUL 15 2011

ALC079-083-089-103-150522-
/O.EXP.KHUN.FF.W.0040.000000T0000Z-110715T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE AL-LIMESTONE AL-MADISON AL-MORGAN AL-
1207 AM CDT FRI JUL 15 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
MORGAN...WEST CENTRAL MADISON...SOUTHEASTERN LIMESTONE AND EAST
CENTRAL LAWRENCE COUNTIES HAS BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3495 8680 3476 8656 3441 8709 3456 8730
      3491 8698

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 6:20 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 14, 6:20 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
620 PM CDT THU JUL 14 2011

.UPDATE...FOR 00Z AVIATION DISCUSSION
&&

.AVIATION...
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE GREATER TENNESSEE
VALLEY THROUGH THE EVENING HOURS...WITH ADDITIONAL DEVELOPMENT
EXPECTED FRIDAY MORNING. WITH BOUNDARIES BEING THE MAIN TRIGGER FOR
STORM DEVELOPMENT THIS EVENING...CONFIDENCE IN TS LOCATION IS
LOW...SO HAVE UTILIZED CB/VCSH AND WILL AMD AS NEEDED. PATCHY FOG
WILL DEVELOP DURING THE OVERNIGHT HOURS. THIS FOG MAY FALL BELOW
MVFR...AND WILL ADDRESS THAT FURTHER WITH THE 06Z TAF PACKAGE.
&&

.DISCUSSION.../ISSUED 301 PM CDT THU JUL 14 2011/
THE SFC BOUNDARY CAUSING MUCH OF THE CONVECTION DURING
THE AFTERNOON AND EVENING HOURS WILL LIKELY CONTINUE PUSHING
NORTHWEST AS A WARM FRONT. THOUGH THIS BOUNDARY IS VERY DIFFICULT TO
ASCERTAIN, THE NAM/GFS ARE INDICATING THAT THE LOW WILL LIKELY MOVE
NORTHWEST TOWARDS N AL DURING THE OVERNIGHT HOURS AND MAY PROVIDE
THE FOCUS FOR STORMS TONIGHT. IT APPEARS THAT THE MAIN REASON FOR
THE MOVEMENT OF THIS FRONT NORTHWARD IS THE BUILDING OF THE SFC HIGH
PRESSURE SYSTEM EAST TOWARDS THE WESTERN ATLANTIC TONIGHT INTO
TOMORROW.

WITH THE FRONT MOVING CLOSER TO THE SOUTHERN PERIPHERY OF OUR
FORECAST AREA (MARSHALL, CULLMAN, DEKALB, FRANKLIN AL, LAWRENCE,
MORGAN) HAVE ADJUSTED POPS TO THE LIKELY CATEGORY. THESE STORMS ARE
EXPECTED TO CONTINUE DEVELOPING ACROSS N AL THROUGHOUT THE DAY ON
FRIDAY INTO THE EVENING BEFORE IT CLEARS BY 00-02Z. THUNDERSTORM
ACTIVITY SHOULD CONTINUE UNTIL JUST AFTER SUNSET ONCE THE FRONT
MEANDERS NORTH. ONE THING TO NOTE IS THAT THE MODELS TEND TO HAVE
GREAT DIFFICULTY HANDLING FRONTAL MOVEMENT THIS TIME OF YEAR. THUS,
DID KEEP THUNDERSTORM CHANCES THROUGH FRIDAY NIGHT INTO SATURDAY.
HOWEVER, THIS MAY NEED TO BE ADJUSTED. TEMPS ON SATURDAY WILL LIKELY
BE LOWER GIVEN THE AMOUNT OF CLOUD COVER THAT IS POSSIBLE THROUGHOUT
THE DAY. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE VERY HEAVY
RAINFALL AND POTENTIAL FOR MICROBURST GIVEN THE VERY HIGH PWATS,
MODERATELY INVERTED V PROFILES, AND LACK OF WIND SHEAR.

AS THE HIGH PRESSURE SYSTEM MOVES TOWARD BERMUDA, SOUTHEASTERLY TO
EASTERLY FLOW WILL DEVELOP (AT LEAST AT THE LOW LEVELS) BRINGING
SOMEWHAT COOLER AND DRIER AIR OFF THE APPALACHIANS OVER N AL. THUS,
HAVE KEPT THE COOLER (ABOUT 5 DEGREES) AND SOMEWHAT DRIER TREND
ESPECIALLY OVER NE AL. AS THE UPPER RIDGE BUILDS OVER THE CENTRAL
PLAINS, NORTHERLY FLOW WILL SETUP OVER THE SOUTHEAST. MODELS ARE
HINTING AT THE POSSIBILITY OF A MCS/SHORTWAVE FEATURE DROPPING SOUTH
ACROSS THE MIDWEST ACROSS W TN/N MS ON SUNDAY MORNING. THUS, WILL
KEEP CHC OF THUNDERSTORMS.

BY MONDAY AND CONTINUING THROUGH MID WEEK, THE STRONG RIDGE CENTERED
OVER THE CENTRAL PLAINS WILL BEGIN TO MEANDER TOWARDS THE EAST AS A
BROAD TROUGH CROSSES MANITOBA AND ALBERTA. THIS WILL RESULT IN A
GRADUAL WARMUP BACK INTO THE VERY HOT AND HUMID CONDITIONS. ONE
THING THAT WILL BE DIFFERENT FOR THE CONDITIONS THIS TIME IS THAT
THE HIGH WILL ALMOST BE PARKED ON TOP OF US, WHICH WILL LIKELY MEAN
LOWER CHANCES FOR THUNDERSTORMS. SO, HAVE PRETTY MUCH KEPT SCHC OF
THUNDERSTORMS ON MONDAY WITH OROGRAPHIC DEVELOPMENT ON TUESDAY OVER
NE AL. LITTLE (IF ANY) DEVELOPMENT IS EXPECTED ON WEDNESDAY/THURSDAY
WHICH WITH HIGHS IN THE MID TO UPPER 90S (HEAT INDICES LIKELY ABOVE
105) MEANING LITTLE RELIEF FROM THE HEAT.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

DISCUSSION...77
AVIATION...JLL
Hazardous weather outlook, Jul 14, 7:38 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
738 PM CDT THU JUL 14 2011

ALZ001>010-016-TNZ076-096-097-151000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
738 PM CDT THU JUL 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

SCATTERED THUNDERSTORMS WILL IMPACT THE TENNESSEE VALLEY THIS
EVENING. SOME OF THESE STORMS MAY BE STRONG WITH GUSTY
WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL. THERE IS A SLIGHT RISK FOR FLASH FLOODING DUE TO SLOW
STORM MOVEMENT AND HIGH ATMOSPHERIC MOISTURE LEVELS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A SOMEWHAT BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS IS EXPECTED
FRIDAY...AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE DEEP
SOUTH...AND HIGH MOISTURE LEVELS CONTINUE. THE STRONGER STORMS AGAIN
WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...TORRENTIAL RAINS
AND FREQUENT LIGHTNING. SLOW STORM MOVEMENT AND CELLS MOVING ACROSS
THE SAME AREA WILL CONTINUE TO PRODUCE A RISK OF FLASH FLOODING.

A CHANCE FOR MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL
CONTINUE THIS WEEKEND AND THROUGH THE MIDDLE OF NEXT WEEK. HOT
CONDITIONS WILL ALSO CONTINUE THROUGH NEXT WEEK. DAILY HIGH
TEMPERATURES WILL GRADUALLY WARM BACK INTO THE MID 90S AND HEAT INDEX
VALUES WILL CLIMB BACK INTO THE 100-108 DEGREE RANGE BY THE MIDDLE OF
NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...

FORMAL ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL IS NOT ANTICIPATED AT THIS TIME. HOWEVER...TIMELY REPORTS
OF WIND DAMAGE AND FLOODING WILL BE GREATLY APPRECIATED.

CCC/JLL

In the hours before

Special weather statement, Jul 14, 6:25 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
625 PM CDT THU JUL 14 2011

ALZ016-150000-
CULLMAN-
625 PM CDT THU JUL 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 700 PM
CDT...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILBURN...OR 15 MILES NORTHEAST OF JASPER...
MOVING WEST AT 15 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WILBURN.
  LEWIS SMITH LAKE.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3390 8710 3391 8709 3394 8711 3396 8712
      3397 8714 3399 8715 3400 8712 3408 8712
      3410 8701 3393 8695 3388 8709
TIME...MOT...LOC 2325Z 074DEG 12KT 3399 8709

KDW
Special weather statement, Jul 14, 6:44 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
644 PM CDT THU JUL 14 2011

ALZ010-150015-
DE KALB-
644 PM CDT THU JUL 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB COUNTY UNTIL 715 PM CDT...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAINSVILLE...MOVING EAST AT 15 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FORT PAYNE.
  ADAMSBURG.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3448 8557 3447 8556 3446 8558 3443 8558
      3438 8562 3436 8565 3440 8594 3455 8591
      3457 8588 3456 8552 3455 8551 3452 8551
TIME...MOT...LOC 2344Z 277DEG 15KT 3448 8579

KDW
Special weather statement, Jul 14, 6:51 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
651 PM CDT THU JUL 14 2011

ALZ006-150030-
MADISON-
651 PM CDT THU JUL 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY UNTIL 730 PM
CDT...

AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OWENS CROSSROADS...OR 13 MILES SOUTHEAST OF
HUNTSVILLE...MOVING WEST AT 5 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HAMPTON COVE.
  OWENS CROSSROADS.
  HADEN.
  FARLEY...HUNTSVILLE.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3450 8653 3458 8657 3475 8661 3475 8636
      3463 8636 3462 8633 3453 8632 3451 8634
      3452 8635 3451 8637 3452 8639 3450 8639
      3448 8642 3448 8648
TIME...MOT...LOC 2351Z 076DEG 4KT 3460 8644

KDW
Special weather statement, Jul 14, 7:05 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
705 PM CDT THU JUL 14 2011

ALZ009-TNZ097-150045-
FRANKLIN-JACKSON-
705 PM CDT THU JUL 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND JACKSON COUNTIES
UNTIL 745 PM CDT...

AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHERWOOD...OR 14 MILES NORTHWEST OF
BRIDGEPORT...MOVING SOUTHWEST AT 15 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ANDERSON.
  BASS.
  BASS.
  JERICHO.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3500 8586 3499 8585 3499 8584 3485 8602
      3505 8621 3522 8586 3521 8586
TIME...MOT...LOC 0005Z 049DEG 15KT 3507 8591

KDW
Special weather statement, Jul 14, 7:26 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
726 PM CDT THU JUL 14 2011

ALZ005>007-150115-
LIMESTONE-MADISON-MORGAN-
726 PM CDT THU JUL 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE...MADISON AND MORGAN
COUNTIES UNTIL 815 PM CDT...

AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LACEYS SPRING...OR 10 MILES SOUTH OF
REDSTONE ARSENAL...MOVING WEST AT 20 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  VALHERMOSO SPRINGS.
  TRIANA.
  SOMERVILLE.
  MOORESVILLE.
  PRICEVILLE.
  LEESDALE.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3463 8696 3464 8653 3448 8650 3450 8653
      3454 8655 3445 8657 3438 8691
TIME...MOT...LOC 0026Z 079DEG 18KT 3454 8662

KDW
Special weather statement, Jul 14, 8:28 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
828 PM CDT THU JUL 14 2011

ALZ004>007-150215-
LAWRENCE-LIMESTONE-MADISON-MORGAN-
828 PM CDT THU JUL 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...LIMESTONE...MADISON
AND MORGAN COUNTIES UNTIL 915 PM CDT...

AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOORESVILLE...OR NEAR DECATUR...MOVING
SOUTHWEST AT 15 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  DECATUR.
  FLINT CITY.
  TRINITY...BASHAM.
  NEEL.
  CADDO...HILLSBORO.
  CHALYBEATE SPRINGS...SPEAKE.

RAINFALL AMOUNTS AROUND ONE TO TWO INCHES ARE POSSIBLE FROM THESE
THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3434 8717 3460 8734 3482 8675 3460 8660
TIME...MOT...LOC 0128Z 062DEG 14KT 3461 8694

KDW

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:26 PM CDTSpecial Weather StatementHUNMorgan49 min
Jul 14, 8:28 PM CDTSpecial Weather StatementHUNMorgan47 min
Jul 15, 6:19 PM CDTSpecial Weather StatementHUNMadison41 min
Jul 15, 6:30 PM CDTFlash Flood WarningHUNMadison3 hr

Nearby

Flash Flood Warnings in Alabama, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.